Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 2, 2011, 9:56 PM CDT for McKenzie County, Williams County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 9:56 PM CDT (02:56 UTC)
- Expired
- Jul 2, 2011, 10:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
043 WUUS53 KBIS 030256 SVRBIS NDC053-105-030330- /O.NEW.KBIS.SV.W.0074.110703T0256Z-110703T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 956 PM CDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... SOUTH CENTRAL WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 1030 PM CDT/930 PM MDT/ * AT 850 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF ALEXANDER...OR 14 MILES SOUTH OF WILLISTON...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WILLISTON...LEWIS AND CLARK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4837 10350 4808 10302 4784 10358 4796 10378 TIME...MOT...LOC 0255Z 222DEG 27KT 4798 10357 WIND...HAIL 60MPH 1.00IN $$ TM
1 follow-up statement
616 WWUS53 KBIS 030319 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1019 PM CDT SAT JUL 2 2011 NDC053-105-030330- /O.CON.KBIS.SV.W.0074.000000T0000Z-110703T0330Z/ WILLIAMS ND-MCKENZIE ND- 1019 PM CDT SAT JUL 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MCKENZIE AND SOUTH CENTRAL WILLIAMS COUNTIES UNTIL 1030 PM CDT/930 PM MDT/... AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF LEWIS AND CLARK STATE PARK...OR 10 MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... SPRING BROOK...LEWIS AND CLARK STATE PARK...AND EPPING LAT...LON 4808 10302 4791 10341 4808 10365 4832 10341 TIME...MOT...LOC 0318Z 222DEG 27KT 4811 10340 WIND...HAIL 60MPH 1.00IN $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:55 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 2, 6:55 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 655 PM CDT SAT JUL 2 2011 .UPDATE...ADJUSTED FIRST PERIOD POPS BASED ON ANTICIPATED RADAR TRENDS THROUGH THE EVENING. ALSO UPDATED THE HOURLY TEMP/DEWPOINT/WIND GRIDS TO ACCOUNT FOR CURRENT OBS/TRENDS. && .DISCUSSION...TORNADO WATCH 585 REMAINS IN EFFECT FOR EXTREME SOUTHWESTERN NORTH DAKOTA THROUGH THE EVENING HOURS. 23Z LAPS ANALYSIS CONTINUES TO INDICATE SURFACE-BASED CAPE RANGING FROM 2000-2500 J/KG LOCATED SOUTH OF I-94 AND WEST OF THE MISSOURI RIVER. HOWEVER...WATER VAPOR IMAGERY SHOWS THE SHORTWAVE THAT SPARKED THE CONVECTION OVER NORTHEASTERN WYOMING/SOUTHEASTERN MONTANA IS BEGINNING TO MOVE EAST OF THE CONVECTIVE INITIATION POINT...WITH NVA NOW OVERSPREADING THE AREA WHERE ONGOING CONVECTION IS LOCATED. AS A RESULT OF THE NVA...THE THUNDERSTORM ACTIVITY IS BECOMING A LITTLE LESS ORGANIZED AS THE UPPER FORCING IS BECOMING DISPLACED EAST FROM THE AREA WITH THE HIGHEST INSTABILITY. STILL WILL MAINTAIN THE CURRENT WATCH CONFIGURATION AND MONITOR FOR FURTHER DEVELOPMENT AS CAPE VALUES MAY BE ENOUGH TO OVERCOME WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE. && .AVIATION...HIGH PRESSURE WILL REMAIN OVER NORTHERN PORTIONS OF NORTH DAKOTA...WHILE A TROUGH WILL MOVE THROUGH THE SOUTH FROM WEST TO EAST BEGINNING AROUND 03Z THIS EVENING. VFR VISIBILITIES AND CEILINGS ARE FORECAST THROUGHOUT THE TAF PERIOD...ALTHOUGH THUNDERSTORMS IN THE VICINITY OF KDIK...KBIS AND KJMS COULD DROP CEILINGS AND LOWER VISIBILITIES. PATCHY FOG WILL BE POSSIBLE OVER KDIK AROUND 09Z AND WILL LIFT A FEW HOURS AFTER SUNRISE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE JJT...AVIATION
Hazardous weather outlook, Jul 2, 4:42 AM CDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 442 AM CDT SAT JUL 2 2011 NDZ002>005-010>013-017>023-025-031>037-040>048-050-051-030945- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 442 AM CDT SAT JUL 2 2011 /342 AM MDT SAT JUL 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EVENING...SPREADING INTO SOUTH CENTRAL NORTH DAKOTA SATURDAY NIGHT. EXPECT MOST OF THE SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 94 TONIGHT WITH LESSER ACTIVITY FURTHER NORTH. WIND AND HAIL WILL BE THE PRIMARY THREATS. SOME THUNDERSTORMS COULD BE SEVERE...BUT THE MAJORITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... CALL ANY SEVERE WEATHER REPORTS INTO THE BISMARCK NATIONAL WEATHER SERVICE OFFICE AT 701-223-4582. NDZ001-009-030945- DIVIDE-WILLIAMS- 442 AM CDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY...THEN AGAIN MONDAY THROUGH MONDAY NIGHT AS A COLD FRONT SLIDES THROUGH. SOME OF THE THUNDERSTORMS MONDAY COULD BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS WILL MAINLY RESIDE ACROSS SOUTHWEST NORTH DAKOTA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ALL OF WESTERN AND CENTRAL NORTH DAKOTA WILL HAVE A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:40 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 35 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 46 min |
| Jul 2, 10:27 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 30 min |
| Jul 2, 10:34 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 41 min |
| Jul 2, 11:25 PM CDT | Areal Flood Advisory | BIS | Williams | 6 hr |
| Jul 2, 11:39 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.